Does prednisone cause acne breakouts and what to do??

I was on prednisone for a month and I broke out in severe acne. Please help me!!

YES, YES and YES. I sincerely wish that more doctors would warn patients about this side effect, especially if it’s used at higher doses and for longer than a week or two. I think just knowing this may happen helps.


The same acne treatment principles and guidelines apply. This type of acne tends to be cystic and can cause permanent scarring in some cases, if not treated.  Please go back to your doctor or a dermatologist asap and seek treatment. Here’s more info on treatment for acne and questions other readers have had about acne treatment.


Hope this helps,


Dr. I


Read more about Acne in Depth.


See Dr. Irwin’s recommendations on the best facial moisturizer.

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!